MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-100
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure to treat venous insufficiency in the anterior lateral accessory vein using a closurefast catheter, the heating element broke during triggering, leaving an approximately a 4 cm long part stuck in the vein and remaining in the patient.A catheter kink was observed during insertion into the patient, specifically on the coil.The procedure was not completed.Tumescent infiltration was utilized, and local anesthesia was used.No guidewire was used for the insertion of the catheter.No additional treatment was required.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: the most recent information form the physician is that they have not that they not removed the part of the catheter.Product analysis: lot number# 240150177 was confirmed on the device catheter label.No ancillary devices or images were returned for review with the device.No damage was noted to the catheter heating element/coil.The catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas.All pins were visually inspected to be straight.No anomalies were noted along the catheter shaft.The catheter connector was plugged into the resistance tester to perform continuity/resistance and connected to rfg for functional testing; the catheter was tested according to the test parameters, test methods, and acceptance criteria.Test 1.(e+/ e- test) (specification: 80 ohms to 113 ohms) ¿ result = 87.3 ohms test 2.(tc+/ tc- test) (specification: = 250 ohms) ¿ result = 167.4 ohms test 3.(resistor 1) (specification: 13.43 to 13.97 k ohms) result = 13.69 k ohms) test 4.(resistor 2) (specification: 7.90 k ohms to 8.22 k ohms) result = 8.06 k ohms) all 4 tests passed and are inside the specification and acceptance criterion.The catheter was connected to both the rfg3 and rfg2 lab generator, the device did not complete the required cycle with an error message ¿treatment halted.Device broken.Please press ok to continue.¿ being seen on both the rfg2 and rfg3 generators.The device failed continuity/resistance and functional testing.Additional photo for pins check taken after testing and connection to generators shows, pins to be straight.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20787017
Report Number2183870-2024-00435
Device Sequence Number20541436
Product Code GEI
UDI-Device Identifier00643169862982
UDI-Public00643169862982
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue NumberCF7-7-100
Device Lot Number240150177
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date03/06/2025
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexFemale
Patient Weight68 KG